Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 226, NWS Mobile, AL

August 2, 2000Wayne County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Aug 2, 2000, 1:35 PM CDT for Wayne County, Mississippi. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 2, 2000, 1:35 PM CDT (18:35 UTC)
Expired
Aug 2, 2000, 2:00 PM CDT
In force
25 min
Issued by
NWS Mobile, AL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Wayne County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 6.6 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2000-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2252 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2000-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2252 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
847 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

041 
WUUS54 KMOB 021835
SVRMOB
MSC153-021900-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
135 PM CDT WED AUG 2 2000

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN WAYNE COUNTY IN MISSISSIPPI
  THIS INCLUDES THE CITY OF WAYNESBORO

* UNTIL 200 PM CDT

* AT 135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 11 MILES NORTHWEST OF WAYNESBORO...MOVING SOUTH
  AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES WEST OF WAYNESBORO AT 200 PM CDT

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN MOBILE.

LAT...LON 3192 8879 3169 8881 3157 8847 3209 8868

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:15 AM CDT, 10 hours 20 minutes earlier.

Area forecast discussion, Aug 2, 3:15 AM CDT, 10 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
315 AM CDT WED AUG 2 2000

00Z ANALYSIS INDICATE VERY LITTLE OVERALL CHANGE SINCE YESTERDAY AT
THIS TIME.  AT THE SFC...WEAK TROF OVER LOWER MS VALLEY REMAINS IN
PLACE WITH A TROPICAL WAVE AXIS OVER ERN GULF.  IN THE MID/UPPER
LEVELS...LARGE TROF OVER MS VALLEY CONTINUES IN PLACE AS WELL.
COMBINATION OF ALL THESE FEATURES WILL CONTINUE DEEP AND MOIST SWLY
FLOW OVER THE AREA THROUGH THU.  00Z AREA SOUNDINGS INDICATE PW'S
NEAR 2 INCHES OVER REGION.

MODELS SIMILAR IN GRADUALLY WEAKENING UPPER TROF THIS PERIOD AND
SLOWLY SHIFTING TROF AXIS E...BUT OVERALL LITTLE CHANGE IN WEATHER
PATTERN THAN FROM PAST FEW DAYS.  DEEPER MOISTURE AND PCPN WILL BE
GRADUALLY SHIFTING E AS WELL...BUT MOST NOTICEABLE EFFECTS WILL BE IN
EXTENDED PERIOD.  COMBINATION OF UPPER TROF...WEAK IMPULSES ROUNDING
BASE OF TROF...AND MOIST AND MODERATELY UNSTABLE ATMOSPHERE WILL
CONTINUE PERSISTENT TREND OF LIKELY DAYTIME POPS AND CHANCE
NIGHTTIME POPS THIS PERIOD.  WEAK VORT MAX CURRENTLY DEPICTED IN 00Z
MODEL DATA CURRENTLY MOVG E ACROSS GULF COAST...COMBINED WITH
CONVERGENCE ASSOCIATED WITH TROPICAL WAVE OVER THE GULF IS CURRENTLY
FIRING CONVECTION OVER COASTAL ZONES AND OVER THE GULF.  RESIDUAL
OUTFLOW BOUNDARIES...DEVELOPING SEABREEZE CIRCULATIONS...AND DAYTIME
HEATING WILL SERVE AS FOCUS FOR ADDITIONAL AND MORE WIDESPREAD
DEVELOPMENT TODAY.  WILL MAINTAIN LIKELY POPS COASTAL AND ERN ZONES
TODAY...GOOD CHANCE NW.  EXPECT LITTLE CHANGE FROM PERSISTENT
PATTERN TONIGHT AND WILL KEEP CHANCE/SLIGHT CHANCE POPS ALL ZONES.
WITH VERY SUBTLE TROF/MOISTURE AXIS SHIFT TO THE E ON THU...WILL
STILL KEEP LIKELY POPS E/CHANCE W.  TEMPERATURE GUIDANCE VERY
SIMILAR AND LOOKS REASONABLE.

EXTENDED...WITH GRADUAL SHIFT OF PATTERN TO THE E...WILL MOST LIKELY
RETURN TO A LITTLE MORE TYPICAL SUMMER PATTERN WITH CHANCE OF MAINLY
AFTERNOON AND EARLY EVENING SHRA/TSRA.  THIS MORE OR LESS AGREES
WITH CURRENT EXTENDED PACKAGE.  WILL WAIT ON 02/00Z FMR GUIDANCE
NUMBERS AND TAKE A CLOSER LOOK AT EXTENDED MODELS TO MAKE ANY
ADJUSTMENTS TO EXTENDED PERIOD IN UPCOMING ZONE PACKAGE.

MARINE AND FIRE...S TO SW WINDS 10 TO 15 KT MAX RANGE WILL CONTINUE
THROUGH THE PERIOD WITH NO MAJOR CHANGE IN SEAS.  NO FIRE WEATHER
HIGHLIGHTS NEEDED AS DEEP MOISTURE...ABUNDANT RAINFALL...AND
GENERALLY LIGHT WINDS PREVAIL.

/12

PRELIM NUMBERS...
MOB TT 086/073 088/072 088 12736
PNS TT 086/074 087/075 088 12736
DTS TT 084/075 085/074 086 12736
GZH TT 087/071 089/072 088 12636
2R0 TT 090/069 090/070 090 12524
61A TT 087/071 089/072 088 12636

.MOB...
AL...NONE.
FL...NONE.
MS...NONE.

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.